Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Factorization of quasi-differential operators


Authors: W. N. Everitt, James S. Muldowney and Neeza Thandi
Journal: Proc. Amer. Math. Soc. 113 (1991), 93-98
MSC: Primary 34L99; Secondary 34A30, 47E05
MathSciNet review: 1045592
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A quasi-differential generalization of operators of the form $ {l_n}u = {u^{(n)}} + {p_1}{u^{(n - 1)}} + \cdots + {p_n}u$ is considered. This type of generalization was first formulated by M. Bôcher (1913). A result of A. Zettl (1971) giving a necessary and sufficient condition that a differential operator $ {l_n}$ be factorable into a product of lower order differential operators is extended to quasi-differential expressions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34L99, 34A30, 47E05

Retrieve articles in all journals with MSC: 34L99, 34A30, 47E05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1045592-1
PII: S 0002-9939(1991)1045592-1
Article copyright: © Copyright 1991 American Mathematical Society